these are the medications that i take now.....150 milligrams of trazadone at bedtime, 120 milligrams of geodon at bedtime, 1milligram 3 times a day of lorazapam and 150 milligrams of wellbutrin 2 times a day. the last time I had an episode was in august -september of 2008 and at that time i was taking 40 milligrams of geodon but during the episode it increased to 160 milligrams of which would make me feel groggy after 8 hours of sleep and now i take 120 milligrams and can only get about 5 hours of sleep even though i'm taking the elevated increase from 50 milligrams of trazadone to 150 milligrams and it's still not giving me a proper amount of sleep of which I have taken the past three nights. before i had my episode i could sleep without any problems whatsover. i feel the geodon is blocking my serotonin receptors totally as i've dropped down to 60 milligrams of geodon in hopes of normal sleep patterns to return. can the high dosage of geodon increase the chances of insomnia over time? i can't believe that an episode would cause this problem with insomnia. are there any solutions or ideas of how this can get rectified?
Geodon can easily be activating and keep a person awake at night. If you are having this difficulty and it hasn't gone away you could ask your psychiatrist about other available options. Tradazone is an anti-depressent used as a sleep aide. If that is no longer effective you could ask your psychiatrist about other available options one of which is Rozerem an FDA approved medication that works like melatonin to adjust the sleep cycle.
hi...i've since taken my self off of geodon. as a refresher i was taking 120mg and dropped down to 60 mg for a week. i've read lots of exteme withdrawal symptoms but in the 3 days i've been off i'm not experiencing anything. i'm thinking it's going to take about 2 weeks for my brain to adjust without any geodon and another 2 weeks to hopefully see if my sleep returns. would that be a good time frame to expect a change? i liked geodon as i didn't have a problem with weight gain. the problem with a lot of the older mood stablizers, haldo, zyprexa. and depakote all made me gain weight. i've tried abilify but that gave me extreme anxiety. i don't know any of the new mood stablizers that are out there. my thought is if I can get my sleep back, then i'll go to the doctor for a med change. i'd like to here your thoughts on some new mood stablizers to help me out. i appreciate the input you have given me so far.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.